New Mexico, 2006

Hail in New Mexico, April 27, 2006

April 27, 2006 · NWS ABQ · 2 events in 1 county or zone

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Apr 27, 1:55 PM MST, 4 hours 29 minutes earlier.

Area forecast discussion, Apr 27, 1:55 PM MST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
255 PM MDT THU APR 27 2006

.DISCUSSION...SHOWERS AND THUNDERSTORMS CONTINUING TO INCREASE IN
AREAL COVERAGE AS UPR LVL LOW LOCATED OVR SWRN AZ CREEPS CLOSER TO
THE STATE. AS UPR LVL LOW APPROACHES THE AREA THE AIRMASS OVER THE
STATE SHOULD CONTINUE TO DESTABILIZE RESULTING IN MORE WIDESPREAD
SHOWERS AND THUNDERSTORMS. BEST CHANCE OF SVR REMAINS OVER THE SERN
PLAINS DUE TO THE ABUNDANT SFC MOISTURE...THUS HAVE MENTIONED IN
ZONES. THE BEST CHANCE OF PRECIP FOR THE STATE WILL COME DURING THE
DAY TOMORROW AND TOMORROW EVENING AS THE CLOSED UPR LVL LOW MOVES
ACROSS THE STATE AND PHASES WITH A MORE NORTHERLY TROF DROPPING
SOUTHEAST OUT OF MONTANA. UPR LVL SYSTEM CLEARS THE STATE SATURDAY
AFTERNOON LEAVING IN ITS WAKE SLIGHTLY COOLER TEMPERATURES AND
NORTHWEST FLOW ALOFT. THE REMAINDER OF THE EXTENDED CALLS FOR MUCH OF
THE SAME AS THE AREA WILL REMAIN UNDER NORTHWEST FLOW ALOFT. AS A
RESULT OF THIS FLOW PATTERN CANNOT RULE OUT THE ISOLATED CHANCE OF
SOME PRECIP ON ANY GIVEN AFTERNOON IN ANY GIVEN AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  46  66  38  72 /  20  40  20   5
GALLUP..........................  37  61  28  69 /  30  30  20   5
GRANTS..........................  39  60  30  68 /  20  40  30   5
GLENWOOD........................  39  67  37  77 /  20  40  10   5
CHAMA...........................  32  52  25  61 /  30  70  30  10
LOS ALAMOS......................  43  53  33  65 /  40  40  40   5
RED RIVER.......................  31  43  22  53 /  40  70  30  10
TAOS............................  35  51  27  63 /  40  60  30  10
SANTA FE........................  42  55  32  65 /  30  40  40   5
SANTA FE AIRPORT................  42  58  34  67 /  30  50  40   5
ESPANOLA........................  41  62  34  71 /  30  40  40   5
ALBUQUERQUE HEIGHTS.............  49  64  42  72 /  20  40  40   5
ALBUQUERQUE VALLEY..............  45  64  40  73 /  20  40  40   5
ALBUQUERQUE FOOTHILLS...........  46  63  39  72 /  30  40  40   5
ALBUQUERQUE WEST MESA...........  46  66  42  75 /  20  40  40   5
SOCORRO.........................  48  68  42  77 /  20  30  30   5
SANDIA PARK/CEDAR CREST.........  40  56  30  65 /  30  40  40   5
MORIARTY/ESTANCIA...............  40  57  34  68 /  30  40  40   5
CARRIZOZO.......................  43  65  39  73 /  30  20  30   5
RUIDOSO.........................  40  54  34  65 /  30  20  40   5
RATON...........................  38  50  31  65 /  40  70  40  10
LAS VEGAS.......................  40  50  32  65 /  30  60  40  10
ROY.............................  41  50  36  65 /  50  70  40  10
CLAYTON.........................  46  52  36  64 /  50  70  40  10
SANTA ROSA......................  46  63  38  74 /  30  50  40  10
TUCUMCARI.......................  52  62  42  73 /  30  60  50  10
FORT SUMNER.....................  52  65  43  74 /  30  50  40  10
CLOVIS..........................  54  64  41  68 /  40  60  50  10
PORTALES........................  54  68  43  72 /  30  60  50  10
ROSWELL.........................  55  71  46  76 /  40  20  40   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 7 PM MDT THIS EVENING FOR NMZ105-NMZ106-
NMZ109.

&&

16
Hazardous weather outlook, Apr 27, 5:03 AM MST, 13 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
603 AM MDT THU APR 27 2006

NMZ001>021-026-281200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
603 AM MDT THU APR 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS
AFTERNOON AND EVENING FOR THE FAR EASTERN PLAINS. THE MAIN THREATS
ARE LARGE HAIL AND DAMAGING WINDS.

ALSO...LOW LEVEL MOISTURE WILL REMAIN LIMITED AS WINDS INCREASE
TODAY OVER THE SOUTHWESTERN AND WEST CENTRAL MOUNTAINS AND MIDDLE RIO
GRANDE VALLEY. A FIRE WEATHER WATCH HAS BEEN POSTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON
FOR THE FAR EAST CENTRAL AND SOUTHEAST PLAINS. THE MAIN THREATS ARE
LARGE HAIL AND DAMAGING WINDS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING
AND ON FRIDAY AFTERNOON AND EVENING.

23

The radar

The Cannon AFB radar (KFDX), 171 km away, was scanning. The volume nearest the first event began at 01:23 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Union

When
April 27, 6:24 PM MST
Where
Union County, 10 mi W of Sedan
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.150, -103.317

Hail, Union

When
April 27, 7:10 PM MST
Where
Union County, Sedan
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.150, -103.133

About two inches of hail covered the ground around Sedan.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2006Every state in 2006This day in weather historyWarnings in New Mexico, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5495470, 5495471.